MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(exemption number e2015033).The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
Hearing performance with the device is affected.During a speech therapy session on (b)(6) 2018, the user was unable to repeat ling sounds.There was no report of a head injury.The parent noticed that difficulties with hearing started that day.
 
Additional Manufacturer Narrative
Med-el elektromedizinische geraete (b)(4) and vibrant med-el submit mdr reports on behalf of med-el corporation (exemption number e2015033).Conclusion: damage to the active electrode, likely caused by minute device mobility, was determined to have led to device failure over time.The problems given in the recipient report appear to match the damage found.Further, two channels involved in a short circuit were present since december 2017.Therefore one channel was deactivated.This is a final report.
 
Event or Problem Description
Hearing performance with the device is affected.There was no report of a head injury.The parent noticed that difficulties with hearing started that day.
 
Additional Manufacturer Narrative
Med-el elektromedizinische geraete (b)(4) and vibrant med-el submit mdr reports on behalf of med-el corporation (exemption number e2015033).Additional information: according to the currently available information, damage to the active electrode as might be caused by an external mechanical impact appears likely.Furthermore, in situ measurements show two channels involved in a short circuit since (b)(6) 2017 due to undetermined reasons.Therefore one channel was deactivated.However to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation is planned for (b)(6) 2019.
 
Event or Problem Description

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8114923
Report Number9710014-2018-00967
Device Sequence Number1487185
Product Code MCM
UDI-Device Identifier09008737093983
UDI-Public(01)09008737093983(
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY
Device Catalogue Number31087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
11/12/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/20/2019
06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR